| Catalog Number |
BMK6F105M |
| Medical Device Problem Codes |
Fracture (1260); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
09/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 38.5 cm from the hub.Conclusions: evaluation of the returned benchmark revealed that the catheter was fractured.If the device is forcefully retracted at an extreme angles during removal from its packaging, damage such as a fracture may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that a benchmark 6f 071 delivery catheter (benchmark) was fractured upon opening the packaging.The broken benchmark was found prior to use and prior to the patient being on the table.Therefore, the benchmark was not used in the procedure.The procedure was completed using a new neuron max 6f 088 long sheath (neuron max).